Latest Blog Article: Is Interstitial Cystitis Caused by Anger? No!
Results 1 to 7 of 7
  1. #1
    ICN Member songbird7's Avatar
    Join Date
    Mar 2000
    Location
    California
    Posts
    824

    Cataract Operation, Eye Drops, and Flare

    It seems that IC is very unstable for me since getting a cataract operation and using antibiotic eye drops. I don't know if it is that or the stress of my eye sight fluctuating to get used to the new plastic lens they put in there but I am not doing too well. I can see better though. Has anyone had this operation done? It's a fairly simple one. Just wondering if anyone thought this was related or if it's just unpredictable IC. All ideas welcome. By the way whatever anasthetic they used, they did not give me a large amount.
    Hugs to all,
    Songbird
    If you keep a green bough in your heart
    the singing bird will come.
    http://www.obsidian-sun.com/

  2. #2
    Moderator Audrey Rose's Avatar
    Join Date
    Mar 2004
    Location
    Brentwood, Tennessee
    Posts
    360
    Songbird,
    I am sorry but I do not have any speciafic info to tell you. I am not familiar with the systemic effects of the eye drops. But I do know that I have flared with every procedure I had last year. I always attributed it to the stress on my body in general. Things returned to "normal" in about a week. You might want to check with your uro and see what she/he says.

    I send ya a big hug and a I hope you feel better soon.

    I also just said a prayer for you. I hope it helps!!
    Audrey Rose

    PROUD ICN ANGEL SUBSCRIBER!!

  3. #3
    ICN Member songbird7's Avatar
    Join Date
    Mar 2000
    Location
    California
    Posts
    824
    Thank you, Audry Rose, for prayer and some helpful info. So, you've flared with proceedures you've had. That tells me there's a connection. As my mother used to say, "This too, shall pass. "
    If you keep a green bough in your heart
    the singing bird will come.
    http://www.obsidian-sun.com/

  4. #4
    ICN Member ljl765's Avatar
    Join Date
    Apr 2004
    Location
    CT.
    Posts
    88
    Absolutely!! I have found over the years that many medications taken anyway, that are absorbed in to the body can cause a reaction, generics for instance, are FDA plus or minus 20% additives and these additives can irritate the bladder big time. A simple thing like this can really hurt a sensitive body like ours. With IC, I think we feel everything anyway, but our bodies are going to have a fit w/the stuff they put in meds these days.. Good luck to you, check what's in the meds before you take them. Most doctors do NOT know about our sensitivity to preservatives ect, or they forget to notice...we have to advocate for ourselves, unfortunately.
    Be nice to you today.
    Never take no from someone not qualified to give you the yes, you deserve.

  5. #5
    Forum Manager ICNDonna's Avatar
    Join Date
    Mar 2000
    Location
    Oregon
    Posts
    36,829
    I have had cataracts removed from both eyes. I had one eye done on a Wednesday and the other the following Wednesday. The procedure was very simple, but it was a very stressful time for me because of the fluctuations in eyesight until I could get both eyes fixed and corrective lenses to fit my "new" eyes. I only had to wait two weeks post op for glasses, but had to have lens changes twice in the few months following --- many opticians will replace lenses without charge for post cataract surgery patients for those first months.

    The eye drops were not a problem for me.

    Just keep thinking that it's going to be much, much better soon.

    Warm hugs,
    Donna
    Have you checked the ICN Shop?
    http://www.icnsales.com for US & Canada
    http://www.icnshop.com for all others

    Patient Help: http://www.ic-network.com/patientlinks.html

    Diet list: https://www.ic-network.com/patient-r...on/#icfoodlist

    You'll find my story at: http://www.ic-network.com/conditions...tories/page/6/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

    Anyone who says something is foolproof hasn't met a determined fool
    .....My Meggie.....

  6. #6
    ICN Member songbird7's Avatar
    Join Date
    Mar 2000
    Location
    California
    Posts
    824
    thanks everyone for answering. Generics have more stuff in them? I know it's true for the Prozac (low dose) I take. The generic kind is almost flourescent dye and hurts me. I just wonder how I can pay for them in later years. I get brand kind only.
    Donna, it was helpful to have a look at your experience with cataract operations. I've been kind of down with fluctuations of vision and not being able to see quite right. I have to wait until the end of the month to get a prescription for new glasses.
    (((((( ))))))
    Songbird
    If you keep a green bough in your heart
    the singing bird will come.
    http://www.obsidian-sun.com/

  7. #7
    ICN Member blue's Avatar
    Join Date
    Jan 2004
    Location
    Texas
    Posts
    1,272
    I have not had Cataract operation, but had laser vision correction. I also used antibiotic drops. It has not affected my IC, that I've noticed. Although, I've just recently been able to get it under control. I think I had been in a constant flare, until I started the treatments!

    Good Luck:thumbsup:

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •